MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) PANEL PHOENIX PMIC-110; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) PANEL PHOENIX PMIC-110; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 449036
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma / 510(k)#: k020322, k021954, k022172, k023273, k023301, k023568, k024152, k030091, k030677, k031306, k031679, k032131, k033784, k033889, k033907, k040006, k040106, k040716, k050089, k050555, k051689, k053241, k060214, k060217, k060218, k060493, k070809, k082538, k082852, k082913, k131331, and k14046.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using the panel phoenix pmic-110 high mic were reported for both patient and qc isolates.The user stated, "patient specimens with staph.Aureus result as resistant to vancomycin (not often), cephazolin (not often), chloramphenicol (often), clindamycin (often), and ampicillin (often).When they repeat, the drugs are then sensitive." the user verified the final result using reference laboratory testing.It is also to be noted that the upstream instrument was found to be contaminated.No health impact or consequence reported.
 
Additional Manufacturer Narrative
Investigation summary: this complaint is for high mic results with staphylococcus aureus when using phoenix panel pmic-110 (catalog number 449036) batch number 5266657.The customer provided phoenix generated lab reports showing failed mic results for the investigation.The batch history record was satisfactory and no quality notifications were generated during manufacturing and inspection.Complaint trending was reviewed , and no trends were identified associated with this defect.Upon investigation from an onsite visit, it was discovered that the ap instrument was contaminated.It is recommended to perform routine decontamination on the instruments and environment.This complaint is unable to be confirmed.As no trends were identified, no corrective actions are slated at this time.Bd will continue to monitor for trends and take action as necessary.Please continue to communicate any additional concerns.
 
Event or Problem Description

Brand Name
PANEL PHOENIX PMIC-110
Common Device Name
SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24269584
Report Number1119779-2026-00102
Device Sequence Number10120779
Product Code LON
UDI-Device Identifier30382904490363
UDI-Public(01)30382904490363(17)260919(10)5266657
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
SEE H11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/19/2026
Device Catalogue Number449036
Device Lot Number5266657
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown